MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid, in lens vial.Visual inspection found no visible damage to the lens.Lens has reddish brown colored debris/residue on optic.(b)(4).
 
Event or Problem Description
The reporter stated that the surgeon removed a 13.2mm micl13.2 implantable collamer lens, -8.5 diopter, from its vial and when rinsing the lens he noted red debris in the middle of the lens optic.There was no patient contact.
 
Additional Manufacturer Narrative
Method: (materials and chemistry evaluation): the reddish debris found on the lens was sent for analysis to be investigated further using a fourier transform infrared spectroscopy and scanning electron microscopy with energy dispersive x-ray spectroscopy(sem-edx); the particulate consisted of oxidized steel (composed of iron, chromium, and nickel), silicates (sodium, aluminum, potassium, and calcium), and other organic carbonates.Review of the lens manufacturing process and equipment did not find probable causes for the particulate review of the lens manufacturing process and equipment did not find any probable causes for the particulate.Part of the processing, production lenses are visually inspected under magnification twice to help ensure particulates, such as this reddish debris, are detected.Method: (device from same lot evaluated): a lens work order search was performed.No other similar complaints found.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6586265
Report Number2023826-2017-00870
Device Sequence Number624145
Product Code MTA
UDI-Device Identifier00841542103268
UDI-Public(01)00841542103268(17)181231
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer08/04/2017
Initial Report FDA Received Date05/23/2017
Supplement Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1